Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Nausea, constipated, tired, sleepy. Had diarrhea and vomiting. Taking Metronidazole and Penicillin for dental problem. Thoughts?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I feel nauseated and off my food. I am also constipated. My guts feel a bit sore. I feel excessively tired and am sleeping excessively. This has gone on for 3 weeks. I've improved over that time but am still far from better. It started, 3 weeks ago with a bout of diarrhoea and vomiting which lasted only one day. At the time I was taking a combination of metronidizole and penicillin v for a dental problem. I stopped taking both antibiotics on the day I had D and V. I wish I knew what was wrong with me and why it won't go away. I suspect I had some sort of virus. I'd welcome your thoughts and advice. My GP has advised me to take omeprozole for what she describes as gastritis. I feel very reluctant to take it as I don't have a specific pain in a specific place, and I don't have acid reflux. I just feel generally unwell. I don't want to take anything that interferes with the normal things that go on in your stomach.
Posted Mon, 7 May 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 11 hours later
Hi and thanks for the query,

Post-diarrhoeal abdominal discomfort is quite common and is usually due to the mucosal inflammation and the transient lactose intolerence. It usually presents as nausea, loss of apetite, bloating and flatulence and subsides over a week to 10 days.

Use of antidepressants also causes constipation and in the long run may lead to small bowel bacterial overgrowth and vitamin deficiencies. This can be diagnosed by getting a lactulose and glucose-hydrogen breath test.

Statins can cause myalgias and liver inflammation as side effect which inturn may present as nausea and loss of apetite.

Hence consult your doctor and get these things sorted out. Meanwhile you can have some prokinetics, probiotics, vitamin supplements and quit milk for 2 weeeks.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor